Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Cipro cause dizziness and nausea?

Hi, I missed 2 doses of .5mg lorazepam 2 nights in a row. Plus I just took my 3rd dose of Cipro for UTI. About an hour after taking the antibiotic I felt very sick hard to put into words, sweating, dizzy, nauseated but did not vomit. Thinking it is the Cipro I called the urologist he stopped the Cipro will be on Keflex Yet the doctor on call doesn t really think it s an allergic reaction. Your thought.
Thu, 12 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Your symptoms need not be allergic to Cipro. Nausea,vomiting can be a side effect of the drug.. more possible when one of the doses was taken on an empty stomach.(causing raised acidity rather than allergy. A single pill of Ranitidine over the counter would help.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 2 days into taking cipro and flagyl for colitis/diverticulitis. I have not really been eating much of anything but drinking fluids. Today I am feeling very bad, nausea weak dizzy emotional etc. I just took a zofran that I had from previous thing in past now I m wonder if it s ok to take with those antibiotics. Thank

doctor1 MD

My husband has been recently diagnosed with divirticulitis; he was prescribed cipro & flagyl for treatment after an ER visit, (which he has been taking for 4-1/2 days). Tonight, for the last 5 (five) hours he has been experiencing severe dizziness, unsteadiness & nausea (even after taking a zofran tablet). Is this a normal side effect or should I take him to ER again?

doctor1 MD

I had a UTI. I m allergic to penicillan. After a 4-day course of Cipro, I realized that the Cipro was responsible for my nausea, dizziness, malaise and heightened hypomania. My doctor s office switched me to sulfamethoxazone. After three days on that, again the same reaction. Since I ve been on an antibiotic for 7 days, can I safely stop? The side effects are getting hard to tolerate. My blood has tested repeated reactive for hepatitis B core antibody. Does this have anything to do with inability to tolerate some antibiotics?